Skip to content
My WebMD Sign In, Sign Up

Read user comments about the side effects, benefits, and effectiveness of alendronate Oral.

Overall User Ratings

85 Total User Reviews

User Reviews

1-5 of 52 Next»
Condition: Decreased Bone Mass Following Menopause
9/2/2014 10:35:23 PM

Reviewer: Liz, 55-64 Female on Treatment for 6 months to less than 1 year (Patient)

Effectiveness

Current Rating: 2

Ease of Use

Current Rating: 2

Satisfaction

Current Rating: 1

Comment:
Had been taking for several months but next cat scan not for 3 years. I noticed a lot of shoulder pain and some lower back pain but more important was I started getting jaw pain and really bad night sweats that my body became so cold I bundled up even in hot weather to go to bed. Stopped taking for 2 months, cold sweat went away after about a month, then started RX again and cold sweats came right ... Show Full Comment

Condition: Decreased Bone Mass Following Menopause
7/13/2014 9:07:51 PM

Reviewer: Cindy, 55-64 Female on Treatment for 6 months to less than 1 year (Patient)

Effectiveness

Current Rating: 2

Ease of Use

Current Rating: 1

Satisfaction

Current Rating: 1

Comment:
Caused pain in my joints.

Condition: Decreased Bone Mass Following Menopause
3/15/2014 1:03:25 PM

Reviewer: 55-64 Female on Treatment for 1 to less than 2 years (Patient)

Effectiveness

Current Rating: 5

Ease of Use

Current Rating: 5

Satisfaction

Current Rating: 5

Comment:
Before taking this medication, my knees and legs were in constant, extreme pain. After a year of this (no side effects), I have a small amount of occasional pain. I believe alendronate has been very beneficial. I am thrilled with my successful outcome!

Condition: Decreased Bone Mass Following Menopause
10/23/2013 8:42:45 AM

Reviewer: Debra, 55-64 Female on Treatment for less than 1 month (Patient)

Effectiveness

Current Rating: 1

Ease of Use

Current Rating: 1

Satisfaction

Current Rating: 1

Comment:
swollen feet & hands, and backache. some heartburn. after the therd pill (3 wks.)

Condition: Decreased Bone Mass Following Menopause
9/23/2013 3:01:15 PM

Reviewer: 45-54 Female on Treatment for less than 1 month (Patient)

Effectiveness

Current Rating: 1

Ease of Use

Current Rating: 1

Satisfaction

Current Rating: 1

Comment:
For the first 2 weeks everything was fine, no symptoms. Then after taking the 3rd wkly pill they hit - extreme diarrhea (I could hardly leave my house!), nausea, bloat, bone aches, disinterest in food. Also had a very scary burning and what I would describe as a paralysis of the esophogus. I was ready to call 911. So I stopped taking it but now my doctor wants to prescribe Atelvia. Read up on Web ... Show Full Comment

1-5 of 52 Next»
Report Problems to the Food and Drug Administration
 
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Ask the pharmacist

Questions about medications? Get expert answers by video or live chat about allergies, pregnancy, sleep, and more.
See the Ask the Pharmacist event schedule.

Ask a Question

Popular Slideshows & Tools on WebMD

feet
Solutions for 19 types.
Heart-Shaped Fried Egg
Can you benefit from them?
oatmeal and eggs
How to make the best choices for you.
dog begging at table
Foods your dog should never eat.
MS Overview
Recognizing symptoms.
Adult man lying awake in bed
How to recognize them.
chlamydia
Pictures and facts.
smiling woman
Fight the effects of getting older.
chicken and veggie kabobs
What are you eating tonight?
lone star tick
How to identify that bite.
young woman in sun
What to watch for.
woman clutching at stomach
Do you know what's causing yours?

Women's Health Newsletter

Find out what women really need.

WebMD the app

Get trusted health information. Whenever. Wherever... with your iPhone, iPad or Android.

Find Out More
IMPORTANT: About This Section and Other User-Generated Content on WebMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatment or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.

Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.